MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS RA SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS RA SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828824PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828824pl) with a defective anti-siphon mechanism.The distal end and ventricular catheter were patent.Valve didn¿t have any obvious plug or clot.Initially, surgeon assumed that the patient needed low pressure but the valve was set to performance level 1.The valve was pumped numerous times and positioned the patient upright.There was suspicion of defective anti-siphon mechanism, therefore, the valve was explanted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The certas valve (id 828824pl) was returned for evaluation.Failure analysis -the position of the cam when valve was received was at setting 1.The valve was visually inspected; no defect noted.The valve passed the test for programming, occlusion, leak, reflux, siphon guard and pressure.Root cause analysis - no root cause could be determined as the technician could not confirm any resistance issue with the valve at the time of investigation.The possible root cause for the issue reported by the customer could have been due to an excessive flow rate (>0.75 ml/min) during the flushing procedure activates the siphon guard and creates the impression that the valve is distally occluded.In reality the flow is being diverted to the high resistance secondary pathway, this will slow the rate at which csf is shunted from the brain.It would probably explain the problem encountered by the customer.

Brand Name
CRTS RA SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23037664
Report Number3013886523-2025-00246
Device Sequence Number9181742
Product Code JXG
UDI-Device Identifier10381780529491
UDI-Public(01)10381780529491
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828824PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown